Loading articles...

Terazol vaginal cream can cause potentially fatal allergic reaction in rare cases

The manufacturer of Terazol vaginal creams for treating yeast infections says the products can pose the risk of serious — even life-threatening — allergic reactions in some women.

Janssen Inc. issued the warning Monday through Health Canada about Terazol 7 Vaginal Cream and Terazol 3 Dual-Pak Vaginal Cream/Vaginal Ovules, which are used to treat infections caused by the organism Candida albicans.

The company says there have been “very rare cases” of serious or potentially fatal anaphylaxis and toxic epidermal necrolysis reported by some patients using Terazol.

Symptoms of anaphylaxis include a swollen face, lips, mouth, tongue or throat, and difficulty swallowing or breathing.

Toxic epidermal necrolysis, or TEN, causes flu-like symptoms, fever, itching of the skin, mouth sores, and a tender or painful blistering rash that spreads and causes skin to shed over much of the body.

Consumers using Terazol who experience any of these symptoms should stop treatment and immediately call their doctor or pharmacist.

Latest Traffic & Weather
680 NEWS TRAFFIC @680NEWStraffic 680 News Traffic Twitter verified icon
Updated 22 minutes ago
EB 401 ramp to Kingston Rd - the right lane is blocked with a collision. #EB401
Latest Traffic
680 NEWS WEATHER @680NEWSweather 
Updated Today at 07:04 PM
Cooling off to a low near 14° tonight 🌃 Your high tomorrow will be 27°. It will feel closer to 30 in the afternoon…
Latest Weather